New Mexico, 2004

Hail in New Mexico, May 15, 2004

May 15, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 15, 1:20 PM MST, 2 hours 10 minutes earlier.

Area forecast discussion, May 15, 1:20 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT SAT MAY 15 2004

.DISCUSSION...MINOR CHANGES TO ON GOING FORECAST. WEAK SHORTWAVE TO
PASS THROUGH THE REGION TONIGHT WITH CONVECTION DEVELOPING LATE THIS
AFTERNOON...MAINLY EAST...PERSISTING INTO THE NIGHTTIME HOURS.
ANOTHER ROUND OF THUNDERSTORMS TO DEVELOP AGAIN SUNDAY AFTERNOON BUT
FURTHER EAST AS MORE STABLE AIR SETTLES ACROSS THE WEST. DRY AND WARM
REGIME SETTLES OVER THE STATE MONDAY AND TUESDAY WITH POSSIBLE DRY
LINE ACTIVITY WED AND THURSDAY.

CONVECTION JUST STARTING TO DEVELOP OVER THE MOUNTAINS AND WILL
CONTINUE TO BLOSSOM INTO THE EVENING HOURS SPREADING ACROSS THE
CENTRAL VALLEYS AND EASTERN PLAINS. MODEL TRENDS CONTINUE TO
INDICATE THETAE RIDGE AND HIGHEST LI/S EXTENDING ALONG THE RIO
GRANDE VALLEY AND EASTERN SLOPES WHILE PRECIP WATER VALUES
CONTINUE TO INCREASE AND SPREAD NW THROUGH 06Z. CHANGES MADE TO THE
GRIDS WERE TO INCREASE AREAL COVERAGE OF CHANCE POPS ACROSS THE
CENTRAL HIGHPLAINS AND PUSH THE ZERO POP LINE EAST OF THE CONTINENTAL
DIVIDE AS DEWPOINTS FALLING INTO THE SINGLE DIGITS THERE. SOME HIGH
CLOUDS WILL MOVE INTO THE WEST THIS EVENING AS A SHORTWAVE TROUGH
APPROACHES THE FOUR CORNERS. THIS SHORTWAVE TROUGH IS ANOTHER
INGREDIENT TO MAINTAIN CONVECTION WELL INTO THE NIGHT FOR LOCATIONS
EAST OF THE CENTRAL MOUNTAINS.

OVERNIGHT LOWS WERE RAISED SLIGHTLY IN THE EAST DUE TO THE HIGHER
DEWPOINTS...EXPECTED CLOUD COVER AND ON GOING CONVECTION. FOR THE
WEST LOWERED SLIGHTLY WITH MUCH DRIER AIRMASS.

CONVECTION TO FIRE ONCE AGAIN SUNDAY AFTERNOON BUT FAVORING THE
EASTERN PLAINS...WITH THE WEST HIGH AND DRY. MODELS CONTINUE TO
INDICATED ENOUGH MOISTURE AND INSTABILITY FOR ANOTHER LATE DAY CROP
OF THUNDERSTORMS...BUT THE INSTABILITY AND MOISTURE PUSH OFF TO THE
EAST EARLY EVENING WITH THE THREAT ENDING. AS FOR TEMPS...AN UPPER
RIDGE OF HIGH PRESSURE BEGINS TO BUILD IN FROM THE SOUTH STARTING
TO INCREASE AFTERNOON MAXES.

MONDAY AND TUESDAY LOOK WARM TO HOT WITH DRY CONDITIONS WITH THE
UPPER RIDGE TO SETTLING OVER THE SOUTHERN PLAINS AND WEST TEXAS. NO
CHANGES TO THE GRIDS THESE PERIODS WITH EXCEPTION TO A FEW
TEMPERATURE TWEAKS.

INTRODUCED SLIGHT CHANCES WED AFTERNOON SE ZONES AND REMAINDER OF
THE EAST PLAINS THU AFTERNOON AS THE UPPER RIDGE SHIFTS SLIGHTLY EAST
AND A LOW PRESSURE TROUGH MOVES INTO THE PACIFIC NW. THIS SHOULD
ALLOW FOR SOME MOISTURE TO RETURN SETTING UP A POSSIBLE DRY LINE
SCENARIO. BEYOND THIS PERIOD WILL CONTINUE WITH A DRY AND MODERATELY
BREEZY FORECAST AS THE UPPER TROUGH MOVES INTO THE GREAT BASIN AND
NORTHERN ROCKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 045/084 046/084 047 49000
GALLUP.................... 036/082 037/082 037 49000
GRANTS.................... 040/083 041/083 041 49000
GLENWOOD.................. 047/089 048/089 052 49000
CHAMA..................... 031/076 032/077 034 49000
LOS ALAMOS................ 044/077 043/079 044 49100
RED RIVER................. 030/070 030/072 032 49100
TAOS...................... 038/077 038/079 038 49100
SANTA FE.................. 048/079 044/080 043 49200
SANTA FE AIRPORT.......... 051/082 046/083 045 49200
ESPANOLA.................. 049/084 047/085 046 49100
ALBUQUERQUE HEIGHTS....... 058/084 056/086 057 49200
ALBUQUERQUE VALLEY........ 053/086 052/088 052 49200
ALBUQUERQUE FOOTHILLS..... 054/083 053/084 053 49200
ALBUQUERQUE WEST MESA..... 056/085 055/086 054 49200
SOCORRO................... 056/088 053/092 050 49200
SANDIA PARK/CEDAR CREST... 049/079 050/079 047 49200
MORIARTY/ESTANCIA......... 045/081 044/083 048 49300
CARRIZOZO................. 054/083 051/086 052 49200
RUIDOSO................... 049/075 050/079 052 49310
RATON..................... 044/081 043/083 042 49100
LAS VEGAS................. 046/078 046/082 045 49200
ROY....................... 047/082 048/084 050 49210
CLAYTON................... 052/083 055/086 053 49211
SANTA ROSA................ 052/085 054/090 052 49310
TUCUMCARI................. 057/085 058/092 057 49221
FORT SUMNER............... 054/085 055/091 055 4922-
CLOVIS.................... 055/084 057/090 056 49221
PORTALES.................. 055/086 056/092 057 49221
ROSWELL................... 058/086 059/094 059 49220
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

49
Hazardous weather outlook, May 15, 5:00 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT MAY 15 2004

NMZ001>021-026-161200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SAT MAY 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER TERRAIN OF
SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AROUND MIDDAY. THE SHOWERS AND
THUNDERSTORMS WILL MOVE TOWARD THE EAST-SOUTHEAST AND INCREASE IN
COVERAGE ACROSS THE CENTRAL AND EAST DURING THE AFTERNOON AND
EVENING. ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING
GUSTY OUTFLOW WINDS THAT COULD EXCEED 40 MPH ALONG WITH SMALL HAIL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chaves

When
May 15, 3:30 PM MST
Where
Chaves County, 1 mi E of Dunken
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.800, -105.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391456.